Jump to content
CrazyBoards.org

Recommended Posts

I recently started taking classes to be a medical assistant, after spending most of my 20s crippled with anxiety and depression. I thought I was doing okay until I started the new semester, and my classes seemed significantly harder for me.

Long story short, I have been on Topamax for about 8 years, along with some kind of anxiety med mixed in. I am now also taking Xanax XR 1mg twice daily and regular Xanax .5mg as needed. My pdoc just prescribed me Adderall XR to take when I need to study, as needed. He said the combination of meds will be fine, but I am paranoid. I took one on Saturday and was almost in tears because I could actually FOCUS.. but I am really good at talking myself out of things. Reassure me or tell me otherwise, please.

Link to comment
Share on other sites

Why are you taking the Topamax? That med makes many dumb, so I'm impressed that you are in school.

There are options other than xanax for anxiety. SSRIs come to mind. They could help with depression, too. But, I'm not a doc and I don't know your history.

Idk. I think I'd get another pdoc's opinion on your cocktail. It seems odd unless you have history behind the Topamax instead of an antidepressant. That aside, your cocktail isn't contraindicated and as long as you follow instructions, it might help.

Link to comment
Share on other sites

Why are you taking the Topamax? That med makes many dumb, so I'm impressed that you are in school.

There are options other than xanax for anxiety. SSRIs come to mind. They could help with depression, too. But, I'm not a doc and I don't know your history.

Idk. I think I'd get another pdoc's opinion on your cocktail. It seems odd unless you have history behind the Topamax instead of an antidepressant. That aside, your cocktail isn't contraindicated and as long as you follow instructions, it might help.

I guess I should've mentioned that. Topamax pretty much saved my life. I tried every antidepressant and SSRI out there, and everything made me feel like I was dying. My former pdoc where I used to live suggested trying it, and I was able to function and not lie in bed crying all day. I was on a very high dosage for a while, and got down to 50mgs twice daily about a year and 1/2 ago.

The same goes for Xanax XR and my anxiety, at least for now.

Link to comment
Share on other sites

Why are you taking the Topamax? That med makes many dumb, so I'm impressed that you are in school.

A lot of people function well on Topamax. It doesn't make everyone have cognitive issues.

I really don't like it when people here tell members to have their docs reevaluate their cocktails before we know any history. This thread is why.

Link to comment
Share on other sites

Why are you taking the Topamax? That med makes many dumb, so I'm impressed that you are in school.

A lot of people function well on Topamax. It doesn't make everyone have cognitive issues.

I really don't like it when people here tell members to have their docs reevaluate their cocktails before we know any history. This thread is why.

When I was on a higher dosage, there were times when I was unable to find my words, etc. I would often try to lower my dosage (because I am stubborn) and instantly start to feel bad, then the side effects would start over. The Xanax helps a lot with that as well. I find I am able to slow down my thoughts, and match them with how fast I can speak, so I don't sound like a bumbling idiot.

I have been to many doctors, and as soon as I get a bad feeling, I stop seeing them. I am very comfortable with who I am seeing now. He listens to me when I have questions about my meds, and understands when I panic about trying a new med. I just wanted to get some "real" perspective on this cocktail. So thanks. :)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

  • Similar Content

    • By Isaiah2017
      I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of.   I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood.   Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods.   From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too.   However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind!   The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time.   He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
    • By girogi30
      HAVE BIPOLAR DISORDER TYPE II, AND ALSO I HAVE  SOCIAL PHOBIA. I HAVE HISTORY OF DRUG ABUSE, AND I HAD BEEN ADDICTED TO XANAX FOR 2 YEARS. THEN, BY FOLLOWING ASHTON MANUAL, I FINALLY MANAGED TO DROP OFF THESE MEDS GRADUALLY. AND I HAVE BEEN CLEAN FOR 18 MONTHS NOW. BUT MY LIFE GRADUALLY BECOMES IMPOSSIBLE AND 1 WEEK AGO I TOOK XANAX( AGAIN) AND IT HELPED ME TO DO DAILY TASKS WITHOUT ANXIETY ISSUES. I DONT KNOW WHAT TO DO. I HAVE THE FEELING THAT WITHOUT BENZOS MY LIFE IS NOT AS IT SHOULD BE WITHOUT XANAX I AM LOCKED IN MY HOUSE, BARELY ABLE TO COMMUNICATE WITH STRANGERS, EVEN WHEN NEEDED.  
    • By Persona_Is_Life
      Hello! 
      I'm trying to figure out how to address my nervous tics lately. They've been persistent this past year and are always changing. From eye blinking, to head shaking, to sticking my elbow in my sides, squeaking, to a eye closed swallow things. I can't remember them all. 
      I don't always have them. If I've properly slept and aren't stressed/anxious they don't exist at all. As I'm typing this I keep needing to pick up my thumbs and bend them till I hear something crack. 
      I don't know where to put this though! 
      Thanks!
    • By Blahblah
      This has become the central topic of my latest ruminations...I'm still in my 40's, but I'm worrying a lot about getting older. I'm having some random health issues (aches/pains, chronic fatigue etc) that I never had before.
      I don't have any children and get triggered every time I see photos of other people's kids (literally everyone I know my age has kids now). I know that it's not a given that all families are happy or one's kids will take care of you in old age, but it's just the thought of having a family around! My parents are approaching late 70's and they live very far away, cannot travel. I have no other close family (or even close friends) that I can really depend on.
      Anyone know how to remedy these anxious thoughts? One of my biggest fears is being alone in old age, with increased health issues, and being totally isolated/alone in despair. I'd rather die young.
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
×
×
  • Create New...